Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Having pain in rib cage after eating. Reason?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5368 Questions
i am having pain in my right rib cage also when i eat makes me sick burp reall a long time after eating
Posted Sat, 9 Mar 2013 in Bones, Muscles and Joints
Answered by Dr. Grzegorz Stanko 14 minutes later

Thank you for the query.

Right rib cage pain in the lower part of it, especially when radiating to the back, is most likely caused by gallstones. Nausea is very characteristic for this condition. The pain usually aggravates after a fatty foods.
Other possible reason of such pain is peptic ulcer or stomach inflammation.
If there were any trauma of the chest, or you do suffer from shortness of breath, pneumothorax is possible.
I suggest you to have some diagnostics. You should start with abdominal ultrasound, chest X-ray, full blood work, CRP, liver tests(AST,ALT,GGTP), amylase, urine amylase, bilirubin and urine analysis.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Follow-up: Having pain in rib cage after eating. Reason? 1 hour later
i do not have a gallblatter, had a chest XXXXXXX blood work, so guess that narrows it down
Answered by Dr. Grzegorz Stanko 4 minutes later

Lack of gallbladder does not rule out gallstones. In some cases, such stone can appear in bile ducts. And if so, the pain can be similar to gallstones or even stronger.
The best way to rule such possibility out is to perform abdominal ultrasound (to see if the bile ducts are not dilated) and check GGTP and AP level (should be elevated if stones are present).
And still peptic ulcer should be ruled out. To do that, upper GI endoscopy should be done.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Follow-up: Having pain in rib cage after eating. Reason? 47 minutes later
okay you have given me a lot of things to talk to a dr about if any more suggestions would like to you to tell me will try to find another dr in XXXXXXX ok i have spent 2 weeks with my dr. they gave me morphin in hospital for pain and loratab this was last week still hurting
Answered by Dr. Grzegorz Stanko 18 minutes later

Morphine causes smooth muscles spasm. If the reason of your pain is bile ducts or stomach, it wont help and can even increase the pain. And so is Loratab.
You can try such treatment before you will find a doctor: Omeprasole 40 mg once a day (if the peptic ulcer is the reason, the pain should improve in a week or so), Buscolisine, Metamisol (this two medicines are pain killers which do relax smooth muscles and should be effective with the bile ducts pain). Hot bath should also relax smooth muscles.
Hope this will help.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor